Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Has been using nuvaring, can it be re-used effectively?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
hi my sister has the nuva ring and can no longer afford it she was gonna use the same one she has again will it work or will she get pregnant and how long could you use them before before they no longer work
Posted Tue, 13 Aug 2013 in Pregnancy
Answered by Dr. Timothy Raichle 6 minutes later
Hello, I would be happy to help you with your questions.

The nuvaring has a combination of estrogen and progesterone. They release their hormone in a daily, predictable manner. At the end of three weeks, they are no longer considered reliable at preventing pregnancy. To just re-use the same ring is NOT a good idea. She needs to use condoms until she can get a new ring.

I hope that this helps!
Above answer was peer-reviewed by
Follow-up: Has been using nuvaring, can it be re-used effectively? 6 minutes later
okay thank you I told her it wasn't a good idea!
Answered by Dr. Timothy Raichle 0 minute later
That is correct - thank you for the question. Please feel free to ask for me directly in the future - Dr. Raichle
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor